Skip to Accessibility Tools Skip to Content Skip to Footer

Tremors

Has anyone else experienced severe tremors while taking COPD medication? I have sever tremors that affect my hands and arms.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The COPD.net team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • sardonicus
    9 months ago

    A PS: I am taking anoro ellipta……sardonicus…

  • sardonicus
    9 months ago

    HI Stormy122: Your user name is almost as odd as mine, like mine it must have some meaning to you. I assume you are talking about puffers. If so then I too have been getting tremors in my hands especially. This morning I tried to cut my fingernails and it was like I had Parkinsons. Every drug we take has side effects, usually nothing good. How many drugs list euphoria or a feeling of relaxation of mind and body. There are drugs for depression that claim to help panic disorder. And one of the most common side effects is…panic attacks? How I wish I could throw them all in the garbage and go back to the days when the only drug I took was an occasional aspirin…..sardonicus

  • michelle.vincent moderator
    10 months ago

    Hi Stormy122, Your tremors sound uncomfortable and like they really interfere with quality of life. Half a cup of coffee at a time? I feel for you. I also have near-constant tremors although they range from slight to severe. With mine, I noticed they were worse with one of my meds, Albuterol. I talked to my doctor about it and switched to something else (Xopanex) which doesn’t affect me nearly so much. Symbicort made me shake a lot too. My doctor also replaced it with two different medications and unfortunately one of them made me shake — but only until I got used to taking it. I also get really shaky if I don’t eat every few hours and if I forget to take any of my prescriptions. Sometimes it gets so bad I have to lie down and, yes, it is embarrassing. I hope you and your doctor can find out what makes you have these tremors and I hope you and your doctor can find a way to stop them.

  • nurse62619
    10 months ago

    Hi Stormy122, I am sorry you are having severe tremors. I can’t say I have that. What I can say is I have had a recent serious exacerbation that has changed the total course of my treatment from one I recognized to one I do not!!! The meds I was on are gone and the ones I am on are new including Duonebs every 4 hours while awake (excitability), steroid taper from IV to by mouth (restlessness), Trelegy (3 Med’s in one inhaler, one also being steroid), and the one that concerns me most, Theoohylline. I am not one to let this disease beat me up but after this last prolonged illness I am suffering what I lovingly call Bambi Syndrome”. I feel weak, shaky, and unsteady while I stand. This has not ever happened to me before and I am quite shocked and emotional about it (add steroid induced gag here). That being said, I set daily goals for strengthening, mobility, and activity tolerance. I ALLOW moments of weakness, rest, and recovery. Follow up with physician about my progress and setbacks are planned to discuss both as BOTH matter to my overall well-being. Try to note if your symptoms are worse after a particular med, or a particular time of day as there are things your physician may suggest to align treatment times to better suit the most active parts of your day! Positive energy your way and I hope you find some relief from this soon!

  • michelle.vincent moderator
    10 months ago

    I love your positive and determined attitude. Sometimes I get Bambi Syndrome too (love that phrase) and, like you said, I have to allow myself to rest which is never easy. Thank you for your input and for sharing your goals and health plan.

  • Leon Lebowitz, BA, RRT moderator
    10 months ago

    Hi Stormy122, and thanks for this excellent question. You may be aware that tremors (as you described in the arms and legs), may be side effects related to the medications used to treat COPD. These ‘tremors’ are sometimes referred to as shaking, or feelings of nervousness and anxiety. Not all patients experience these side effects but I recall many in our online community have mentioned them.
    Hopefully, some of them will chime in with their own anecdotal experiences.
    Which medications are you taking?

    We appreciate your input here.
    Leon (site moderator)

  • Stormy122 author
    10 months ago

    My breathing meds are daliresp 500mcg, montelukast NA 100MG, symbicort 160/4.5, spirits 18mcg and pro air as needed.

    I have gotten so bad I can’t write or sign my name. I have to hold my right hand with my left so I don’t throw food on anyone. I can only have a half a cup of coffee at a time and hold it with two hands or I get burnt. It is very embarrassing.

  • Leon Lebowitz, BA, RRT moderator
    10 months ago

    Hi again, Stormy122 and thanks for your response and explanation. I see that you have already elicited two responses from both Michelle and Nurse62619. Based on your most recent post (above), I would suggest you discuss this further and in detail with your physician. What do you think? Leon (site moderator)

  • Poll